Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 2, 2011, 2:05 AM CDT for Brown County, San Saba County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 2:05 AM CDT (07:05 UTC)
- Expired
- May 2, 2011, 2:45 AM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 125 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS54 KSJT 020705
SVRSJT
TXC049-411-020745-
/O.NEW.KSJT.SV.W.0082.110502T0705Z-110502T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
205 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SAN SABA COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 245 AM CDT
* AT 200 AM CDT...A SEVERE THUNDERSTORM WAS 7 MILES WEST OF RICHLAND
SPRINGS...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELM GROVE BY 210 AM CDT...
LOCKER AND SPRING CREEK BY 215 AM CDT...
ZEPHYR BY 240 AM CDT...
LAT...LON 3114 9909 3144 9909 3179 9920 3174 9870
3169 9870 3168 9876 3161 9877 3149 9898
3147 9898 3145 9887 3142 9884 3142 9878
3139 9877 3143 9874 3141 9870 3118 9869
TIME...MOT...LOC 0705Z 215DEG 43KT 3132 9902
$$1 follow-up statement
483
WWUS54 KSJT 020725
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CDT MON MAY 2 2011
TXC049-411-020745-
/O.CON.KSJT.SV.W.0082.000000T0000Z-110502T0745Z/
SAN SABA TX-BROWN TX-
225 AM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHERN BROWN AND NORTHWESTERN SAN SABA COUNTIES...
AT 218 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR INDIAN
CREEK...OR 14 MILES NORTH OF RICHLAND SPRINGS...MOVING NORTHEAST AT
40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ZEPHYR BY 240 AM CDT...
LAT...LON 3114 9909 3144 9909 3179 9920 3174 9870
3169 9870 3168 9876 3161 9877 3149 9898
3147 9898 3145 9887 3142 9884 3142 9878
3139 9877 3143 9874 3141 9870 3118 9869
TIME...MOT...LOC 0724Z 215DEG 43KT 3152 9891
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:53 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 1, 11:53 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1153 PM CDT SUN MAY 1 2011 .DISCUSSION... LOOK FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS FOR THE NEXT 12 TO 18 HOURS. SEE AVIATION BELOW FOR ADDITIONAL INFORMATION. && .AVIATION... LATEST RUC AND NAM DATA CONTINUE TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS FOR THE REMAINDER OF TONIGHT THROUGH THE AFTERNOON HOURS TOMORROW. ALOFT...THE UPPER- LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS THE SOUTHERN ROCKIES AND INTO THE PLAINS DURING THE SAME TIME FRAME. I DID NOT MAKE ANY MAJOR CHANGES TO THE PREVIOUS TERMINALS. I DID ADJUST MVFR CEILING HEIGHTS BASED ON CURRENT DATA AND MOS GUIDANCE. PLUS...I DID ADD A THUNDERSTORM IDENTIFIER TO THE 18Z PREVAILING SKY ELEMENT. BY 03Z MONDAY EVENING...EXPECT CONDITIONS TO IMPROVE AS THE UPPER-LEVEL TROUGH SLIDES FARTHER EAST. HUBER && .PREV DISCUSSION... /ISSUED 718 PM CDT SUN MAY 1 2011/ UPDATE... SHOWERS AND THUNDERSTORMS STILL LOOK ON TRACK TO DEVELOP ACROSS WEST CENTRAL TEXAS OVERNIGHT TONIGHT. ANALYSIS OF VAPOR VAPOR LOOP INDICATES MAIN UPPER-LEVEL TROUGH AXIS...WITH A POSITIVE TILT...EXTENDS FROM COLORADO SOUTHWEST INTO CENTRAL ARIZONA. OVERLAYING THE GFS40 500 MB HEIGHTS ON THIS LOOP REVEALS LITTLE IF ANY 500 MB DIFFLUENCE OVER WEST CENTRAL TEXAS. LATEST WSR-88D DATA INDICATE NO ECHOS OVER WEST CENTRAL TEXAS AT THIS TIME. ANALYSIS OF THE NAM AND GFS 300 K AND 305 K THETA-E SURFACES INDICATES BETTER ISENTROPIC UPGLIDE BEGINS AFTER 06Z TONIGHT. THUS...I DECIDED TO ADJUST POPS DOWNWARD FOR THE REMAINDER OF THE FIRST 6 HOURS OF THE TONIGHT PERIOD AND CHANCE WEATHER GRIDS TO ONLY RAIN SHOWERS. AFTER 06Z TONIGHT...I CHANGED THUNDERSTORM COVERAGE FROM LIKELY TO EITHER ISOLATED OR SCATTERED WHILE LEAVING POPS UNCHANGED. LATEST ZONE PRODUCT REFLECTS THESE CHANGES. HUBER PREV DISCUSSION... /ISSUED 339 PM CDT SUN MAY 1 2011/ SHORT TERM... COLD FRONT HAS CLEARED ALL OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH MUCH COLDER TEMPERATURES AND CLOUDY SKIES BEHIND IT. TEMPERATURES RANGED FROM THE 40S ACROSS THE BIG COUNTRY TO THE 50S ELSEWHERE. ALL THE CONVECTION THAT WAS OVER THE AREA THIS MORNING HAS MOVED WELL TO THE EAST OF THE REGION. DEEP UPPER LEVEL TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL APPROACH THE CWA TONIGHT AND MONDAY. AHEAD OF THIS TROUGH...BETTER DYNAMICS WILL OVERSPREAD THE REGION WITH SCATTERED SHOWERS DEVELOPING ACROSS THE ENTIRE AREA. ELEVATED INSTABILITY WILL RESULT IN ISOLATED EMBEDDED THUNDERSTORMS..SO LEFT THUNDER IN THE GRIDS. LOW TEMPERATURES TONIGHT WERE A BIT TRICKY. CLOUD COVER WILL HINDER IDEAL RADIATIONAL COOLING CONDITIONS...BUT CONTINUED COLD AIR ADVECTION AND EVAPORATIVE COOLING FROM PRECIPITATION ACROSS THE AREA SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOW 40S TO UPPER 30S MOST AREAS. TRENDED TEMPERATURES DOWN A BIT...BUT NOT AS LOW AS MET MOS GUIDANCE. PRECIPITATION WILL CONTINUE INTO THE MORNING HOURS THEN SLOWLY SHUT OFF FROM WEST TO EAST THROUGHOUT THE DAY AS THE TROUGH SWINGS THROUGH. TEMPERATURES TOMORROW WILL ONCE AGAIN BE WELL BELOW NORMAL...IN THE LOW TO MID 50S. KEPT THE WARMEST TEMPERATURES OUT WEST...WHERE CLOUD COVER SHOULD BEGIN TO DECREASE BY MID AFTERNOON. LONG TERM... ALL MODELS CONTINUE TO AGREE THAT RAIN CHANCES WILL END RAPIDLY FROM WEST TO EAST MONDAY AFTERNOON AND MONDAY EVENING. WILL CONTINUE THE SLIGHT CHANCE OF POPS IN THE EXTREME EAST...BUT HAVE NARROWED DOWN THAT AREA A LITTLE THIS AFTERNOON. SURFACE HIGH PRESSURE BUILDS INTO THE AREA...SO IF SKIES CLEAR FAST ENOUGH...AND IF NOT TOO MUCH RAIN FALLS IN THE NEXT 24 HOURS SO DEWPOINTS CAN DROP EASILY...WILL SEE OVERNIGHT LOWS TUESDAY MORNING DOWN NEAR RECORD VALUES. COLDEST TEMPERATURE IN SJT EVER FOR MAY IS 35 DEGREES...33 FOR ABILENE...AND THESE MAY BE IN SOME JEOPARDY IS EVERYTHING FELL JUST RIGHT. WILL CONTINUE THE SPS. REST OF THE EXTENDED LOOKS PRETTY QUIET...AND FEW CHANGES PLANNED TO WHAT WAS IN THE FORECASTS ALREADY. SLOW WARM UP THROUGH MID WEEK...NOT SEEING HIGHS BACK IN THE 90S UNTIL NEXT WEEKEND. MODELS HAVE GONE BACK AND FORTH WITH THE IDEA OF A COLD FRONT TRYING TO DROP SOUTH INTO THE AREA...BUT NEITHER THE GFS OR THE ECMWF SHOW MUCH UNTIL NEXT WEEKEND. GIVEN THE MODELS UNCERTAINTY...CONTENT TO LEAVE THE MENTION OF THE FRONT OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 39 50 35 68 46 / 60 50 10 0 0 SAN ANGELO 41 55 35 70 42 / 60 50 10 0 0 JUNCTION 44 54 35 72 40 / 60 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 1, 2:56 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT SUN MAY 1 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY ACROSS WEST CENTRAL TEXAS. RAIN CHANCES WILL DECREASE FROM WEST TO EAST THROUGHOUT THE DAY. THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DANIELS
In the hours before
Special weather statement, May 1, 11:54 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1154 PM CDT SUN MAY 1 2011 TXZ140-020530- BROWN TX- 1154 PM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR BROWN COUNTY... AT 1152 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHEAST OF LAKE BROWNWOOD NEAR BYRDS STORE...OR ABOUT 13 MILES NORTH OF EARLY...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAY BY MIDNIGHT CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Special weather statement, May 2, 12:08 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1208 AM CDT MON MAY 2 2011 TXZ128-139-020545- COLEMAN TX-CALLAHAN TX- 1208 AM CDT MON MAY 2 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR COLEMAN AND CALLAHAN COUNTIES... AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SILVER VALLEY...OR ABOUT 10 MILES NORTHWEST OF COLEMAN...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE COLEMAN BY 1215 AM CDT US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE AND OPLIN BY 1220 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Local storm report, May 2, 12:21 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HAIL THROCKMORTON 33.18N 99.18W
05/01/2011 E1.75 INCH THROCKMORTON TX PUBLIC
GOLF BALL SIZE OR LARGER HAIL REPORTED BY PUBLIC.
CORRECTED LOCATION.
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
EVENT NUMBER SJT1100161
JOHNSONSpecial weather statement, May 2, 12:23 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1223 AM CDT MON MAY 2 2011 TXZ066-073-113-114-127-128-139-140-020645- JONES TX-RUNNELS TX-SHACKELFORD TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- BROWN TX-CONCHO TX- 1223 AM CDT MON MAY 2 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT FOR JONES...SHACKELFORD...TAYLOR...COLEMAN...CALLAHAN AND BROWN COUNTIES... RUNNELS AND CONCHO COUNTIES... AT 1215 AM CDT...A LARGE AREA OF STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS THE SOUTHERN BIG COUNTRY FROM WINTERS TO LAKE COLEMAN TO NEAR CLYDE...MOVING NORTHEAST AT 35 MPH. STRONG STORMS WILL CONTINUE TO DEVELOP THROUGH 2 AM AND TRACK NORTHWARD ACROSS THE BIG COCUNTRY. * THE STRONG THUNDERSTORMS WILL BE NEAR... OPLIN BY 1235 AM CDT BAIRD BY 110 AM CDT MORAN BY 140 AM CDT ABILENE BY 145 AM CDT ALBANY BY 145 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 2, 1:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
107 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM HAIL 1 SSE BROWNWOOD 31.69N 98.98W
05/02/2011 E0.88 INCH BROWN TX PUBLIC
PENNY TO NICKEL SIZE HAIL 1 MILE NW OF WOODLAND HEIGHTS
&&
EVENT NUMBER SJT1100167
JOHNSONSpecial weather statement, May 2, 1:58 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 158 AM CDT MON MAY 2 2011 TXZ139-140-154-155-170-020800- MCCULLOCH TX-MASON TX-SAN SABA TX-COLEMAN TX-BROWN TX- 158 AM CDT MON MAY 2 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR MCCULLOCH...SAN SABA...COLEMAN AND BROWN COUNTIES... MASON COUNTY... AT 154 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROCHELLE...OR ABOUT 12 MILES EAST OF BRADY...MOVING NORTHEAST AT 55 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HALL...RICHLAND SPRINGS AND PLACID BY 205 AM CDT SKEETERVILLE BY 210 AM CDT ELM GROVE...LOCKER AND MILBURN BY 215 AM CDT THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 220 AM CDT INDIAN CREEK BY 225 AM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 29 min |
| May 2, 12:35 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 40 min |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 21 min |
| May 2, 3:51 PM CDT | Frost Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.